Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 10, 2009, 11:59 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 11:59 PM EDT (03:59 UTC)
- Expired
- Apr 11, 2009, 12:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Randolph County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:23 AM EDT | TORNADO | 2 Nw Parrott, GA | TORNADO TOUCHDOWN JUST NORTHWEST OF PARROT IN TERRELL COUNTY GEORGIA ALONG COUNTY LINE ROAD. SURVEYED BY THE METEOROLOGIST IN CHARGE AT THE NATIONAL WEATHER SERVICE IN ATLANTA GEORGIA. |
| Apr 11, 12:25 AM EDT | TORNADO | Parrott, GA | POSSIBLE TORNADO. REPORTS OF MOBILE HOMES BLOWN OVER WITH PEOPLE TRAPPED INSIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:11 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 110359
TORTAE
GAC243-273-110445-
/O.NEW.KTAE.TO.W.0062.090411T0359Z-090411T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1159 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
NORTHERN TERRELL COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF DAWSON...
* UNTIL 1245 AM EDT
* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 24 MILES NORTHWEST OF DAWSON...OR 15 MILES NORTH
OF CUTHBERT...MOVING SOUTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
PARROT BY 1220 AM EDT...
6 MILES NORTHEAST OF DAWSON BY 1230 AM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.
LAT...LON 3188 8433 3173 8432 3192 8485 3193 8481
3192 8446 3195 8445 3196 8443
TIME...MOT...LOC 0357Z 293DEG 37KT 3198 8476
$$
85-GIBBS1 follow-up statement
000
WWUS52 KTAE 110423
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1223 AM EDT SAT APR 11 2009
GAC243-110432-
/O.CAN.KTAE.TO.W.0062.000000T0000Z-090411T0445Z/
RANDOLPH GA-
1222 AM EDT SAT APR 11 2009
...THE TORNADO WARNING FOR NORTH CENTRAL RANDOLPH COUNTY IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.
LAT...LON 3188 8433 3177 8434 3186 8460 3192 8460
3192 8446 3195 8445 3196 8443
TIME...MOT...LOC 0422Z 289DEG 36KT 3190 8448
$$
GAC273-110445-
/O.CON.KTAE.TO.W.0062.000000T0000Z-090411T0445Z/
TERRELL GA-
1222 AM EDT SAT APR 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR NORTHERN
TERRELL COUNTY...
AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PARROTT...OR 11
MILES NORTHWEST OF DAWSON...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
PLEASANT HILL BY 1230 AM EDT...
OLIVERS MILL AND BRONWOOD BY 1235 AM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.
LAT...LON 3188 8433 3177 8434 3186 8460 3192 8460
3192 8446 3195 8445 3196 8443
TIME...MOT...LOC 0422Z 289DEG 36KT 3190 8448
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 9:40 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 10, 9:40 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 PM EDT FRI APR 10 2009 .DISCUSSION...STILL MONITORING THE VERY VIGOROUS UPPER LEVEL LOW WHICH IS PUSHING EASTWARD FROM THE LOWER MS VALLEY INTO KENTUCKY AND SOUTHERN INDIANA....WHICH IS HELPING TO TO KICK OFF SOME VERY INTENSE STORMS JUST TO THE NW OF THE CWA. AREAS IN AND AROUND AUBURN ALABAMA ARE BEING HIT ESPECIALLY HARD BETWEEN 7 AND 8 PM CDT...WITH ADDITIONAL INTENSE STORMS NOW FORMING OVER ELMORE AND AUTUGUA COUNTIES. FURTHER TO THE SOUTH AND WEST...CONSIDERABLY WEAKER STORMS ARE DEVELOPING OVER CLARKE OVER WILCOX COUNTIES...AND WITH THE UPPER LEVEL SUPPORT PULLING AWAY...SEVERE STORMS ARE NOT ANTICIPATED TO RE-DEVELOP OVER OUR CWA TONIGHT...ALTHOUGH AN SPS OR 2 CANNOT BE COMPLETELY RULED OUT. OVER THE COASTAL WATERS...AS THE SFC LOW TO OUR N CONTINUES TO FILL FROM 998 MB TO 1006-1008 MB...THE PRESSURE GRADIENT HAS REDUCED THE S-SW WINDS OVER THE COASTAL WATERS TO 10 TO 15 KTS. THEREFORE...WE SHOULD BE ABLE TO DROP THE SCEC ON THE NEXT UPDATE. && .AVIATION...THE BEST CHANCE FOR HEAVY SHOWERS AND STORMS WILL BE NORTH OF A LINE EXTENDING EAST FROM DHN TO ABY. LARGE HAIL ALONG WITH DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS THIS EVENING. MVFR/IFR CIGS WILL BE POSSIBLE THROUGH THE NIGHT TONIGHT. MVFR VSBYS ARE EXPECTED ACROSS MUCH OF THE AREA AFTER MIDNIGHT TONIGHT THROUGH EARLY SATURDAY MORNING. SOUTHWESTERLY WINDS WILL REMAIN GUSTY INTO A GOOD PORTION OF THE NIGHT BEFORE TRENDING DOWN. ON SATURDAY...MVFR CIGS WITH ISOLATED TO SCATTERED SHOWERS WILL REMAIN A POSSIBILITY SOUTH AND EAST OF A LIN EXTENDING SW FROM ABY TO PFN AS A COLD FRONT LAYS OUT ACROSS THE AREA AND BEGINS TO WEAKEN. WINDS WILL SHIFT TO THE NW FOLLOWING THE FRONTAL PASSAGE TOMORROW. && .HYDROLOGY...A MAJOR FLOOD EVENT CONTINUES TO UNFOLD ON THE SUWANNEE RIVER BASIN. RECORD OR NEAR RECORD FLOWS FROM THE ALAPAHA AND WITHLACOOCHEE RIVERS ARE POURING INTO THE SUWANNEE RIVER ABOVE ELLAVILLE. THIS IS EXPECTED TO LEAD TO MODERATE TO MAJOR FLOODING DURING MUCH OF NEXT WEEK ALL ALONG THE SUWANNEE RIVER. FOR THE LATEST ROAD CLOSURE INFORMATION DIAL 511 OR GO TO WWW.FL511.COM. UPDATES TO THE FORECAST AT ELLAVILLE AND DOWLING PARK...THE LATEST FORECASTS HAVE BEEN ADJUSTED DOWN SLIGHTLY...LIKELY DO TO GROUNDWATER RECHARGE TAKING THE TOP OFF THE ORIGINAL FORECAST CREST. FOR SPECIFIC CREST INFORMATION...FORECASTS AND RELATED IMPACTS... REFER TO THE FOLLOWING WEB SITE... HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GOULD/GIBBS/DUGGAN
Hazardous weather outlook, Apr 10, 5:07 AM EDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 AM EDT FRI APR 10 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-111000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 507 AM EDT FRI APR 10 2009 /407 AM CDT FRI APR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...DANGEROUS FLOODING CONTINUES IN THE UPPER SUWANNEE BASIN... MODERATE TO MAJOR FLOODING CONTINUES ON THE WITHLACOOCHEE AND SUWANNEE RIVERS. WHILE THE WATERS ON THE WITHLACOOCHEE WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE WEEKEND...THE FLOOD WATERS WILL CONTINUE TO SPREAD DOWN THE SUWANNEE...CAUSING WATERS LEVELS TO RISE. NUMEROUS ROADS AND BRIDGES REMAIN CLOSED ACROSS THE AREA. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND...DONT DROWN. A COLD FRONT WILL APPROACH THE REGION TODAY AND TONIGHT SPARKING SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. WITH AN UNSTABLE ATMOSPHERE AND STRONG WIND SHEAR IN PLACE...A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT IS EXPECTED TO BE VERY LARGE HAIL AND DAMAGING WINDS. WITH MODERATE SOUTHERLY FLOW EXPECTED TODAY...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... FLOOD WATERS WILL SLOWLY SPREAD TOWARDS THE LOWER SUWANNEE BASIN INTO THE MIDDLE OF NEXT WEEK. THE COLD FRONT WILL STALL ACROSS NORTH FLORIDA SATURDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON ACROSS THE BIG BEND. ANOTHER COLD FRONT WILL APPROACH THE REGION EARLY NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:26 AM EDT | Tornado Warning | TAE | Lee, Terrell | 49 min |
| Apr 11, 12:43 AM EDT | Tornado Warning | TAE | Ben Hill, Irwin, Turner | 47 min |
| Apr 11, 12:51 AM EDT | Tornado Warning | TAE | Lee, Turner, Worth | 39 min |
| Apr 11, 1:25 AM EDT | Tornado Warning | TAE | Turner, Worth | 35 min |
| Apr 11, 1:45 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 45 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.